1-800-315-2391
0

Baclofen Withdrawal Symptom Information

1-800-315-2391  |  May 16th

Baclofen Withdrawal Symptom Information

The primary use for Baclofen is to treat muscle symptoms that are caused by a condition known as multiple sclerosis (MS). Baclofen is a type of muscle relaxant and it is also regarded as an antispastic agent. Some of the symptoms that it is designed to treat include spasms, pain and stiffness in the muscles. There are other purposes for which Baclofen may be prescribed by a physician, but it is ultimately up to the physician to decide if taking Baclofen is the right course of action.

The side effects that are related to Baclofen include impairments in thinking as well as slowed reactions, and so this medication is not ideal for anyone that has to drive or operate heavy machinery. Anything that may require for you to be alert or awake can be put in jeopardy when you take this medication.

It is also important that you consider that Baclofen is designed to put you in a state of reduced muscle tone. If you are experiencing a state of reduced muscle tone, then your physical safety may be put in jeopardy so this medication should only ever be taken according to a physician's directions.

Baclofen Abuse

Baclofen is not commonly-abused, though a physical dependency can form when you use this drug for a long period of time. Unfortunately, it is primarily used over long periods of time, and so many physicians believe that developing a physician dependency is simply an inevitable part of taking this medication. There are many different injuries or conditions where someone can benefit from taking this medication, including but not limited to multiple sclerosis, spinal cord injuries, spinal cord diseases and cerebral palsy.

As someone continues to take Baclofen, however, the physical dependency that forms may require them to take increasing amounts of the medication in order to achieve the same results as when they first began taking the drug. This is inevitable, and completely normal, as long as the patient only changes their dosage amount or frequency based on a physician's recommendation. You should never alter your dosage of Baclofen without express permission from a physician.

Baclofen Abuse Withdrawal Symptoms

After using Baclofen, it is not uncommon for people to develop a physician dependency over a length of time. What this means is that if you suddenly stop taking Baclofen, or if you begin taking it in much lower dosages than before, then you may start to experience symptoms that are indicating physical withdrawal from the medication. The most common withdrawal symptoms associated with Baclofen include hallucinations and seizures. Because both the hallucinations and the seizures can be quite severe in nature, it is vitally essential that you wean yourself off this medication slowly according to recommendations from a physician rather than deciding to stop taking the medication cold turkey.

Other symptoms that are regularly associated with Baclofen withdrawal include high fever, an increased amount of spasticity as a rebound effect, a rapid breakdown of your muscle tissue, low blood pressure, organ failure and even death. Obviously the symptoms associated with Baclofen withdrawal are much more serious than the withdrawal symptoms associated with many other medications, which is why getting professional help is absolutely essential in preventing this drug from overcoming you.

Baclofen Abuse Treatment Options

Because withdrawing from the drug Baclofen can actually be a life threatening matter, it is vitally essential that this be done in a licensed and well-staffed drug rehab center. Although Baclofen is not a medication that is regularly abused, it can create a strong hold on the body because of the physical dependency that its use creates. There are numerous benefits to working with an inpatient drug rehab center when you are trying to go through the detox process involved in stopping taking Baclofen. It is important to have a medical staff on hand when you are going through this process, so if any life threatening side effects do appear, you will be able to get the medical assistance that you need right away in order to deal with those side effects.

If you are experiencing withdrawal symptoms involving Baclofen now, you should consider seeking medical assistance immediately, either through a drug rehab center or through a regular health care provider to make sure that you do not experience any life threatening effects while coming down from the withdrawal of the drug. Baclofen withdrawal is not something that you should mess around with, so make sure that you have the right help available to you at all times.

Comments & Replies:

  •  

    There are no comments for this post yet.

 

Submit Reply

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated, and they will never be approved.